Blurred vision after breast reduction.

I had a breast reduction 6 days ago. My vision is blurry. I never used the narcotics. I just returned from my primary physician and she sent me to an eye doctor. Neither could find anything functionally wrong with my eyes. I don't have any other symptoms. The eye doctor said that he thinks the anesthesia took the wind out of my sails and maybe the vision would return sometime in the next few weeks. Has anyone ever heard of such a thing? Could the anti-nauseous medicine still be in my system?

Doctor Answers 1

Breast reduction - blurred vision after 6 days

Thank you for asking about your breast reduction and blurred vision.

  • Were you given an anti-nausea patch?
  • Are you sure it is off - and have you thoroughly washed the skin where you wore the patch.
  • The most common cause of blurred vision after surgery is persistence of scopalamine on the skin.
  • Yes, it will blur your vision.
  • It may also be that your eyes are dry after surgery - see if preservative free natural tears help.

Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.